Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 355, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 6:27 PM EDT for Hancock County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 22, 2008, 6:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 222227
SVRFFC
GAC141-222245-
/O.NEW.KFFC.SV.W.0355.080622T2227Z-080622T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HANCOCK COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LINTON...
MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3324 8299 3313 8291 3309 8302 3308 8309
3312 8309 3317 8310 3318 8318
TIME...MOT...LOC 2227Z 302DEG 13KT 3314 8305
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:17 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 3:17 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT SUN JUN 22 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THE WEAK SURFACE TROUGH HAS SHIFTED SOUTHWARD TO ALONG A LINE FROM CARROLLTON TO MACON TO WINDER. THIS TROUGH IS ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT WITH SCATTERED THUNDERSTORMS HAVE OVER CENTRAL GEORGIA THIS AFTERNOON AND ISOLATED STORMS ACROSS PORTIONS OF NORTH GEORGIA. BOTH GFS AND NAM SHOWING CAPES IN THE 1500-2000 RANGE AND LIFTED INDICES OF -3 TO -6 OVER PORTIONS OF EAST AND CENTRAL GEORGIA THIS AFTERNOON. CONVECTION SHOULD START TO DIMINISH WITH THE LOSS OF HEATING. LONG WAVE TROUGH SHIFTS EASTWARD THROUGH FORECAST PERIOD. THE SHORT TERM MODEL START OUT IN FAIRLY GOOD AGREEMENT AND START TO DIVERGE AFTER 12Z MONDAY. GFS BRINGS THE BASE OF THE LONGWAVE ACROSS NORTH GEORGIA SLIGHTLY FASTER TOMORROW AFTERNOON AND IS A BIT STRONGER WITH THE STRENGTH OF THE VORTICITY MOVING ACROSS NORTH AND EAST GEORGIA MONDAY NIGHT. THIS MAY BE BECAUSE OF CONVECTIVE FEEDBACK. NAM DEVELOPS A SURFACE LOW ALONG THE BASE OF THE TROUGH AND WILL CONTINUE SLIGHT CHANCE OF STORMS AS BETTER UPPER LEVEL FORCING AND INSTABILITY ARE EAST OF THE FORECAST AREA...HOWEVER THERE WILL STILL BE SOME MOISTURE PRESENT. WEAK RIDGING BEGINS BUILDING INTO THE AREA ON TUESDAY WITH SOME DRYING NOTED. GUIDANCE TEMPERATURES WERE RUNNING COLD THE LAST SEVERAL DAYS SO HAVE GONE WARMER THAN GUIDANCE FOR OVERNIGHT LOWS. AFTERNOON HIGHS WILL BE SLIGHTLY WARMER THAN NORMAL THROUGH MIDWEEK AND DID NOT STRAY TOO FAR. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ALTHOUGH THE UPPER RIDGE BEGINS TO BREAK DOWN ON WEDNESDAY...DRY CONDITIONS WILL PERSIST. THE SURFACE HIGH ALSO SHIFTS EASTWARD ALLOWING GULF MOISTURE TO RETURN ON THURSDAY. DEEP MOISTURE SETS UP ACROSS THE AREA THROUGH THE REMAINDER OF THE EXTENDED PERIODS... WHICH WILL LEAD TO DIURNALLY DRIVEN THUNDERSTORMS ENHANCED BY WEAK IMPULSES MOVING THROUGH THE UPPER LEVEL FLOW AS AN UPPER LOW TRACKS ACROSS SOUTHERN CANADA INTO NORTHERN NEW ENGLAND BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 90 62 92 64 / 30 20 10 5 5 ATLANTA 69 89 65 90 66 / 20 20 10 5 5 BLAIRSVILLE 60 80 55 86 58 / 30 30 20 5 5 CARTERSVILLE 61 88 56 90 60 / 20 20 20 5 5 COLUMBUS 69 93 68 92 70 / 20 20 5 5 5 GAINESVILLE 67 87 63 89 64 / 30 30 20 5 5 MACON 66 91 65 96 68 / 30 20 10 5 5 ROME 62 91 58 93 60 / 20 20 10 5 5 PEACHTREE CITY 64 89 60 90 60 / 20 20 10 5 5 VIDALIA 71 93 68 94 70 / 40 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 22, 5:30 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN JUN 22 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH AND A PASSING UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS CENTRAL GEORGIA THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORMS THAT DEVELOP. THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE GREATEST SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THIS EVENING WILL INTERACT WITH A SURFACE TROUGH ALREADY IN PLACE ACROSS THE STATE... ALLOWING THUNDERSTORMS TO DEVELOP. INSTABILITY WILL BE MODERATE WITH CAPE VALUES AROUND 1500. WITH VIRTUALLY NO VERTICAL WIND SHEAR...THE THUNDERSTORMS WILL BE OF A SHORT-LIVED PULSE VARIETY...WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 22, 4:21 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT SUN JUN 22 2008 GAZ049-050-222045- 421 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN GREENE AND SOUTHEASTERN MORGAN COUNTIES UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF GREENSBORO...MOVING SOUTHEAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GREENE AND MORGAN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENSBORO...VEAZEY...WHITE PLAINS AND SILOAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 5:15 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT SUN JUN 22 2008 GAZ039-222145- 515 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILKES COUNTY UNTIL 545 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DANBURG...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDTOWN...TIGNALL AND DANBURG. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 22, 5:20 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GREENSBORO 33.57N 83.18W
06/22/2008 GREENE GA COUNTY OFFICIAL
3 TREES DOWN ALONG MADISON HWY.
&&
MSRLocal storm report, Jun 22, 5:26 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 SE GREENSBORO 33.54N 83.15W
06/22/2008 E0.75 INCH GREENE GA EMERGENCY MNGR
0500 PM TSTM WND DMG 3 SE GREENSBORO 33.54N 83.15W
06/22/2008 GREENE GA EMERGENCY MNGR
5-6 TREES BLOWN DOWN NEAR INTERSTATE 20.
&&
MSRSpecial weather statement, Jun 22, 5:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 PM EDT SUN JUN 22 2008 GAZ080-222200- 526 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TAYLOR COUNTY UNTIL 600 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF BUTLER...MOVING EAST AT 8 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TAYLOR COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUTLER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 5:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT SUN JUN 22 2008 GAZ061-222230- 555 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN HANCOCK COUNTY UNTIL 630 PM EDT... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF DEVEREUX...MOVING EAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PORTIONS OF HANCOCK COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEVEREUX...SHOULDERBONE AND SPARTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 45 min |
| Jun 22, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 23 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 52 min |
| Jun 22, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 42 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 48 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Jun 22, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 32 min |
| Jun 22, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 25 min |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 33 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.